Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2009, 7:31 PM CDT for 4 counties in Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2009, 7:31 PM CDT (00:31 UTC)
- Expired
- May 12, 2009, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:35 PM CDT | HAIL 0.88 | 2 E Silver Creek, MS | NICKEL SIZE HAIL REPORTED NEAR HIGHWAY 84 AT THE BORDER OF JEFFERSON DAVIS AND LAWRENCE COUNTIES. |
| May 12, 7:43 PM CDT | TSTM WND DMG | Prentiss, MS | POWER LINES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 130031
SVRJAN
MSC065-077-085-091-130115-
/O.NEW.KJAN.SV.W.0340.090513T0031Z-090513T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT TUE MAY 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PROGRESS AND SONTAG BY 740 PM CDT...
WANILLA BY 745 PM CDT...
CARSON BY 800 PM CDT...
PRENTISS BY 805 PM CDT...
OMA BY 810 PM CDT...
HEBRON BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3152 9032 3153 9033 3160 9032 3170 9029
3176 9012 3178 8975 3166 8976 3150 8975
3128 8982
TIME...MOT...LOC 0032Z 207DEG 12KT 3155 9007
$$
EEC3 follow-up statements
000
WWUS54 KJAN 130035
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT TUE MAY 12 2009
MSC085-130046-
/O.CAN.KJAN.SV.W.0340.000000T0000Z-090513T0115Z/
LINCOLN MS-
735 PM CDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LINCOLN
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND MOVED OUT OF THE COUNTY.
LAT...LON 3153 9024 3171 9024 3176 9012 3178 8975
3159 8976 3150 8975 3128 8982
TIME...MOT...LOC 0036Z 207DEG 12KT 3156 9006
$$
MSC065-077-091-130115-
/O.CON.KJAN.SV.W.0340.000000T0000Z-090513T0115Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
735 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON DAVIS...LAWRENCE AND NORTHWESTERN MARION COUNTIES...
AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROGRESS AND SONTAG BY 745 PM CDT...
WANILLA BY 750 PM CDT...
SILVER CREEK BY 755 PM CDT...
CARSON BY 800 PM CDT...
PRENTISS AND OMA BY 810 PM CDT...
NEW HEBRON AND HEBRON BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3153 9024 3171 9024 3176 9012 3178 8975
3159 8976 3150 8975 3128 8982
TIME...MOT...LOC 0036Z 207DEG 12KT 3156 9006
$$
EEC000
WWUS54 KJAN 130055
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT TUE MAY 12 2009
MSC077-091-130106-
/O.CAN.KJAN.SV.W.0340.000000T0000Z-090513T0115Z/
MARION MS-LAWRENCE MS-
755 PM CDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND NORTHWESTERN
MARION COUNTIES IS CANCELLED...
STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3151 8983 3165 8998 3176 8997 3178 8975
3155 8976
TIME...MOT...LOC 0056Z 207DEG 12KT 3147 8969
$$
MSC065-130115-
/O.CON.KJAN.SV.W.0340.000000T0000Z-090513T0115Z/
JEFFERSON DAVIS MS-
755 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS COUNTY...
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CARSON MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CARSON BY 805 PM CDT...
PRENTISS BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3151 8983 3165 8998 3176 8997 3178 8975
3155 8976
TIME...MOT...LOC 0056Z 207DEG 12KT 3147 8969
$$
EEC000
WWUS54 KJAN 130056
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT TUE MAY 12 2009
MSC065-130115-
/O.CON.KJAN.SV.W.0340.000000T0000Z-090513T0115Z/
JEFFERSON DAVIS MS-
756 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEM
MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEM BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3151 8983 3165 8998 3176 8997 3178 8975
3155 8976
TIME...MOT...LOC 0057Z 249DEG 11KT 3168 8982
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 12, 2:59 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT TUE MAY 12 2009 .SHORT TERM...THE FRONT THAT WAS LOCATED NEAR THE COAST THIS MORNING CONTINUES TO LIFT NWD AND WAS LOCATED NEAR THE I-20 CORRIDOR THIS AFTERNOON. ALTHOUGH AN UNSTABLE AIR MASS HAS LIFTED IN ITS WAKE WITH SURFACE DEWPOINTS IN THE UPPER 60S TO LOWER 70S...THE AIR MASS REMAINS CAPPED ENOUGH TO PREVENT SIGNIFICANT CONVECTION SO FAR OTHER THAN CELLS RELATED TO SEA BREEZE S OF THE FORECAST AREA. STARTING TO SEE WEAK CELLS DEVELOP OVER SRN SECTIONS OF THE FA. DEVELOPING CONVECTION SRN AREAS SHOULD REMAIN BELOW SEVERE LIMTS DUE TO WEAK AND UNORGANIZED WIND FIELDS. CLUSTER OF SHOWERS AND STORMS MOVING THIS WAY FROM SRN AR WILL MAINTAIN BEST POPS OVER NWRN ZONES THIS EVENING. SMALL CHANCE THAT THE CLUSTER WILL INTENSIFY SOME IF IT CAN INTERSECT BOUNDARY DURING THE EARLY EVENING. OTHERWISE LITTLE IN THE WAY OF WIND OR SHEAR SUPPORT AND ACTIVITY SHOULD BEGIN TO DECREASE AROUND SUNSET. MODELS SHOW DRIER AIR MOVING INTO THE REGION WEDNESDAY WITH THE BOUNDARY NORTH OF THE FORECAST AREA. THE AIR MASS WILL REMAIN VERY UNSTABLE BUT LITTLE IN THE WAY OF FORCING OR LOW LEVEL CONVERGENCE IS INICATED AND FLAT RIDGING ADVERTISED FOR TOMORROW WILL HELP MAINTAIN CAPPING EFFECT. DECIDED NOT TO SPLIT HAIRS AND FOLLOWED MOS WITH SCATTERED CONVECTION BY THE AFTERNOON DUE TO THE UNSTABLE AIR MASS BUT CAPPING MAY WELL PREVENT ACTIVITY TOMORROW. SCATTERED CONVECTION CONTIUED FOR THURSDAY AFTERNOON. THE NEXT HEALTHY SURFACE BOUNDARY DROPS INTO AR/NWRN TN WITH 850 MB THETAE VALUES GREATER THAN 330 OVER THE ARKLAMISS. FLOW REMAINS WEAK BUT MODELS SUGGEST WEAK FORCING IN THE FORM OF A WEAK PREFRONTAL CONVERGENCE ZONE OR POSSIBLY A WEAK WAVE ALOFT. .LONG TERM...FRIDAY THROUGH TUESDAY...FOR FRIDAY AND SATURDAY THE AREA WILL CONTINUE TO SEE A BIT OF RIDGING ALOFT AS THE UPPER FLOW BECOMES MORE AMPLIFIED. SOUTHERLY FLOW AT THE SURFACE WILL CONTINUE TO BRING IN WARM TEMPERATURES AND MOISTURE. THIS SHOULD ALLOW FOR DIURNAL CONVECTION TO DEVELOP EACH AFTERNOON AND EVENING...WHICH SHOULD LEAVE THE OVERNIGHT HOURS FRIDAY NIGHT RATHER QUIET. BY THE MIDDLE OF THE WEEKEND THE EASTERN CONUS SHOULD SEE AN UPPER TROUGH MAKE ITS WAY TOWARD THIS REGION. THIS WILL BRING A BOUNDARY TOWARD THE REGION SATURDAY NIGHT...WHICH SHOULD MOVE INTO THE AREA ON SUNDAY...BRINGING WITH IT CONVECTION TO KEEP THE ARKLAMISS REGION WET FOR THE WEEKEND AND INTO MONDAY OF NEXT WEEK. THE BOUNDARY IS EXPECTED TO MOVE SLOWLY SOUTH AND LEAVE THE CWFA ON MONDAY AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE NORTHWEST. THIS WILL BRING DRIER AIR BACK INTO THE ARKLAMISS REGION TO LEAVE THE AREA DRY FOR A COUPLE DAYS. OVERALL HAVE REMAINED PRETTY MUCH WITH GUI FOR POPS THROUGH THE EXTENDED. TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK AND INTO SATURDAY WILL CONTINUE TO BE ABOVE NORMAL WITH MIDDLE 80S EXPECTED. AS THE BOUNDARY MOVES INTO THE REGION FOR SUNDAY AND MONDAY...CLOUDS AND CONVECTION WILL KEEP TEMPERATURES A LITTLE COOLER FOR THE ARKLAMISS REGION. HOWEVER TEMPERATURES ARE EXPECTED TO WARM AGAIN BY THE MIDDLE OF NEXT WEEK WITH SURFACE HIGH PRESSURE RETURNING TO THE ARKLAMISS. /14/ && .AVIATION...OCCASIONAL MVFR/VFR CIGS CAN BE EXPECTED AS WE GO THROUGH THE AFTN INTO EARLY EVNG AS A WEAK WARM FRONT CONTINUES TO FOCUS LOW CLOUD DEVELOPMENT. ANOTHER TSTM COMPLEX DEVELOPING OVER AR MAY RIDE ALONG THIS BOUNDARY LATER TODAY BRINGING CHANCES FOR TSTMS AT MOST TAF SITES. THERE WILL LIKELY BE SOME LIFR CONDITIONS WITH FOG/STRATUS AFTER 06Z TONIGHT UNTIL ABOUT 15Z WEDNESDAY. THE WEAK WARM FRONT WILL SUPPORT ADDITIONAL AFTN TSTM ACTIVITY THURSDAY...PRIMARILY IN CNTRL/ERN MS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 84 67 85 / 12 24 7 25 MERIDIAN 64 84 65 85 / 19 41 11 35 VICKSBURG 67 85 68 86 / 9 14 6 19 HATTIESBURG 67 85 68 86 / 24 42 13 37 NATCHEZ 67 85 68 85 / 15 25 8 20 GREENVILLE 66 85 69 86 / 30 13 7 15 GREENWOOD 66 85 68 85 / 25 19 8 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/14/EC
Hazardous weather outlook, May 12, 3:16 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAY 12 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>042-047-132030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 316 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AS A COMPLEX THUNDERSTORMS OVER SOUTHERN ARKANSAS PUSHES SOUTHEAST INTO THE ARKLAMISS DELTA REGION. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. IN ADDITION...SOME STORMS COULD MOVE REPEATEDLY OVER THE SAME AREAS BRINGING VERY HEAVY RAINFALL AND LOCALIZED FLOODING. EXPECT THE STORMS TO WEAKEN WITH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON. MSZ026-028>033-037>039-043>046-048>066-072>074-132030- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, May 12, 6:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 650 PM CDT TUE MAY 12 2009 MSZ062-130020- LINCOLN MS- 650 PM CDT TUE MAY 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER EAST LINCOLN AT 651 PM CDT... MOVING NORTH AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, May 12, 6:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL SCHLATER 33.64N 90.35W
05/12/2009 E0.25 INCH LEFLORE MS EMERGENCY MNGR
&&
BRYANTLocal storm report, May 12, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/12/2009 LEFLORE MS EMERGENCY MNGR
THREE TREES BLOWN DOWN.
&&
JFAIRLYSpecial weather statement, May 12, 7:24 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 724 PM CDT TUE MAY 12 2009 MSZ026-028-029-032-037-130110- GRENADA MS-WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-ATTALA MS- 724 PM CDT TUE MAY 12 2009 ...SHORT LINE OF STRONG THUNDERSTORMS PUSHING EAST OF INTERSTATE 55 IN NORTHERN MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 4 MILES WEST OF GORE SPRINGS TO 6 MILES NORTHWEST OF POSSUMNECK AT 723 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN ATTALA...WESTERN CHOCTAW...MONTGOMERY...WEBSTER AND EASTERN GRENADA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, May 12, 7:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 726 PM CDT TUE MAY 12 2009 MSZ055-130055- SIMPSON MS- 726 PM CDT TUE MAY 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF SHIVERS AT 727 PM CDT...MOVING NORTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, May 12, 7:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 10 NE TILTON 31.52N 89.90W
05/12/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
TREE BLOWN DOWN ON A POWERLINE AND CAUGHT ON FIRE IN
OAKVALE.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 29 min |
| May 12, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 27 min |
| May 12, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| May 12, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 41 min |
| May 12, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 40 min |
| May 12, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 49 min |
| May 12, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 40 min |
| May 13, 1:10 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 28 min |
| May 13, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.